Side effects of taking Levo

I've now been on 50mcg of Levo for 2 1/2 weeks and switched from taking it in the morning to at night last week following advice on here. I'm feel a lot better during the day since. However I'm not sleeping at night as I'm getting real bad palpations and feel dehydrated even though I'm drinking lots of water and struggling to swallow. Is this normal at first? I just measured my blood pressure and its 103/63 I'm always pretty low but my hearts pounding and I'm shaking. Will this ease in time? Thanks

8 Replies

oldestnewest
  • Also I was on propranolol for anxiety can I still take these to help with my palpitations and shaking when on levo?

  • I have had to go back to propranolol recently. I had a terrible attack 2 weeks ago and ended up in the emergency unit. It's calmed down a lot the last couple of days on just 1 x 10mcg a day again( was on 3 a day during this bout). I have been on 50mcg Thyroxine since last September and this kicked off in the last 3 weeks. I thought I would never go back on the Propranolol but have been glad to. I would take it if I were you until you because the anxiety takes over if not. I have Hashi's and tend to get Hyper and Hypo symptoms.

    Hope you feel better soon x

  • Pass.

  • Hi, I started taking my levo at bedtime a week ago too. So far I have been ok. Others more experienced will be along to guide you. I hope your symptoms reduce soon. :-)

  • How long have you been on levo? I'm just wondering if it is the side effects as I've been out straight onto 50mcg but don't want it reducing as my TSH is so high n I want to feel better ASAP. They said I could consider increasing in 4-6 weeks rather than 8 but I'm not sure I can if the side effects are this bad x

  • I have been on levo for 18 years! All I can remember is feeling better after about four weeks. Various doses and am hopefully about to have a slight increase. I know that you can get shaking and palpitations if you are on too much, I think. I have only joined this forum recently and am only now learning about the thyroid and all these issues. I have wasted a lot of time. Other people on here are much more qualified than me to answer you. I'm sure they will soon. Good luck :-)

  • Yes it will I'm on exactly the same dose as you and feel much better, I was on 200 micrograms and felt terrible, I've been on 50 for 8 weeks now and I take 5 mg of hydrocortisone, and feel great stick with it all the best Ld31

  • Pass

You may also like...